Dmitry Malyshev

ul. Gagarina 23, Nizhny Novgorod, 603950 Russia
Nizhnii Novgorod State University


Kruglov V., Malyshev D. S., Pochinka O. V., Shubin D. D.
In this paper, we study gradient-like flows without heteroclinic intersections on an $n$-sphere up to topological conjugacy. We prove that such a flow is completely defined by a bicolor tree corresponding to a skeleton formed by codimension one separatrices. Moreover, we show that such a tree is a complete invariant for these flows with respect to the topological equivalence also. This result implies that for these flows with the same (up to a change of coordinates) partitions into trajectories, the partitions for elements, composing isotopies connecting time-one shifts of these flows with the identity map, also coincide. This phenomenon strongly contrasts with the situation for flows with periodic orbits and connections, where one class of equivalence contains continuum classes of conjugacy. In addition, we realize every connected bicolor tree by a gradient-like flow without heteroclinic intersections on the $n$-sphere. In addition, we present a linear-time algorithm on the number of vertices for distinguishing these trees.
Keywords: gradient-like flow, topological classification, topological conjugacy, $n$-sphere, lineartime algorithm
Citation: Kruglov V., Malyshev D. S., Pochinka O. V., Shubin D. D.,  On Topological Classification of Gradient-like Flows on an $n$-sphere in the Sense of Topological Conjugacy, Regular and Chaotic Dynamics, 2020, vol. 25, no. 6, pp. 716-728
Grines V. Z., Malyshev D. S., Pochinka O. V., Zinina S. K.
It is well known that the topological classification of structurally stable flows on surfaces as well as the topological classification of some multidimensional gradient-like systems can be reduced to a combinatorial problem of distinguishing graphs up to isomorphism. The isomorphism problem of general graphs obviously can be solved by a standard enumeration algorithm. However, an efficient algorithm (i. e., polynomial in the number of vertices) has not yet been developed for it, and the problem has not been proved to be intractable (i. e., NPcomplete). We give polynomial-time algorithms for recognition of the corresponding graphs for two gradient-like systems. Moreover, we present efficient algorithms for determining the orientability and the genus of the ambient surface. This result, in particular, sheds light on the classification of configurations that arise from simple, point-source potential-field models in efforts to determine the nature of the quiet-Sun magnetic field.
Keywords: Morse – Smale diffeomorphism, gradient-like diffeomorphism, topological classification, three-color graph, directed graph, graph isomorphism, surface orientability, surface genus, polynomial-time algorithm, magnetic field
Citation: Grines V. Z., Malyshev D. S., Pochinka O. V., Zinina S. K.,  Efficient Algorithms for the Recognition of Topologically Conjugate Gradient-like Diffeomorhisms, Regular and Chaotic Dynamics, 2016, vol. 21, no. 2, pp. 189-203

Back to the list